Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 36, NWS Fort Worth, TX

November 24, 2020Denton County, Texas

NWS Fort Worth, TX issued this tornado warning at Nov 24, 2020, 7:54 PM CST for Denton County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2020, 7:54 PM CST (01:54 UTC)
Expired
Nov 24, 2020, 8:15 PM CST
In force
21 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

912 
WFUS54 KFWD 250154
TORFWD
TXC121-250215-
/O.NEW.KFWD.TO.W.0036.201125T0154Z-201125T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
754 PM CST Tue Nov 24 2020

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Northeastern Denton County in north central Texas...

* Until 815 PM CST.
    
* At 753 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Sanger, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Krugerville around 800 PM CST.
  Aubrey and Ray Roberts Park Isle Du Bois around 805 PM CST.
  Pilot Point around 810 PM CST.

This includes Interstate 35 between mile markers 469 and 479.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3342 9710 3341 9684 3329 9684 3323 9719
      3334 9724 3343 9713
TIME...MOT...LOC 0153Z 243DEG 44KT 3331 9714 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 24, 5:59 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 24, 5:59 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
559 PM CST Tue Nov 24 2020

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday Night/

A shortwave over the Oklahoma and Texas Panhandles can be seen on
water vapor imagery moving steadily eastward this evening. It is
accompanied by a surface cyclone over southwest Oklahoma, from
which a cold front and a dryline extend. The dryline as of 5 PM
stretched from Bowie to Abilene to San Angelo, with the front not
too far behind and catching up. Thunderstorms have begun to
develop along the dryline, but will remain isolated for the next
few hours with better coverage remaining north of the Red River.
However, there is an axis of better instability roughly along the
I-35 corridor, and it is likely that a marked increase in
convective coverage and intensity will occur as the dryline
encroaches on this area in a couple of hours.

Though instability will be decreasing as temperatures fall, the
presence of strong deep layer shear may allow a few severe storms
to get going with damaging wind gusts being the primary threat.
Large hail may also occur in any initial discrete cells that are
able to maintain a good rotating updraft before activity becomes
more linear in nature. Storms should quickly grow upscale into a
linear MCS while propagating through he southeast half of the CWA
tonight, maintaining a potential for a few damaging wind gusts in
bowing segments.

The line will exit our southeast zones prior to daybreak
and will be followed by much cooler and breezy conditions in the
wake of a cold front. The winds, however, should drop off
Wednesday afternoon as a surface ridge slides in from the west.
Wednesday temperatures will begin in the 40s with highs climbing
into the lower and middle 60s under sunny skies.

30

&&

.LONG TERM... /Issued 308 PM CST Tue Nov 24 2020/
/Thanksgiving Day-Weekend Into Early Next Week/

A dry, breezy, and warm day is expected Thanksgiving Day, as
we'll be in between systems with strong west-southwest flow aloft
with mid to high cloudiness passing across the area. Gusty south
winds 15 to 25 mph at the surface will begin the process of Gulf
moisture back northward as we await our multi-day system and wet
weather for the holiday weekend. Strong southwest flow of 25-35
knots increases Thanksgiving night in advance of the next cold
front arriving into the area early Friday morning. Brisk and
cooler conditions with highs struggling into the upper 50s and 60s
are expected as low level moisture transport socks the area in
with clouds. Isentropic ascent will increase initially across
Central Texas as a 120-140 knot sub-tropical upper jet max
advances northeast across the state from Mexico.

This will all be in advance of our closed mid level low
organizing near the Arizona/New Mexico border region and where
shower activity will be on the increase during the morning hours.
As the mid level low approaches the Southern High Plains late
Friday into Friday Night, it's going to be a brisk, chilly, wet,
and sloppy travel forecast for those planning to be on the roads
or on flights. Showers will be most widespread across Central
Texas where higher quality moisture will be present, while more
spotty activity in nature is expected as you head northward toward
I-20 and the Red River Valley. Regardless, it's not going to be
weather you're going to want to be outside in. Mid level lapse
rates will remained steepened between 6-7 deg C/Km aloft as large-
scale ascent continues to increase with some pockets of embedded
and elevated thunderstorms. Severe weather is not expected, though
we may need to watch for a strong storm or two with small hail
due to the expected shear overhead.

The wet, cool, and dreary weather continues into Saturday, before
tapering off from west to east late Saturday night and Sunday,
when a reinforcing cold front arrives to keep highs in the 50s to
lower 60s in Central Texas with lows in the 40s and 50s with some
possible mid-upper 30s out west by Sunday morning as the core of
this deep low finally tracks east over the area. Though rainfall
coverage is expected to become much more spotty Sunday, it'll
remain cool. Partial sunshine by afternoon should allow southern
and western parts of the CWA to see highs creep back up into the
60s by afternoon with a few lingering showers around. So if you
had to travel home from any holiday gatherings, Sunday is the
better day versus Saturday.

A few showers may linger in the north late Sunday into Sunday
night as this system finally opens up and lifts northeast of the
area. This will pull yet another cold front into the region with
sunny, brisk, and cool conditions with highs in the 50s Monday.
The rapid transitioning late Fall/mid level pattern continues next
week, as south winds and shortwave ridging return Tuesday for a
slight warm up. Another closed low organizes across the Great
Basin and Desert Southwest by the middle of next week, but this
system will be slow evolve and move east. In addition, models are
struggling on this deep system's evolution as drops into the
southern latitudes. What's this mean for us? Seasonably cool and
dry conditions with little in the way of precipitation will
continue much of the week was we remain entrenched under a dry
northwest flow regime aloft over the Central CONUS.

05/

&&

.AVIATION... /NEW/
/00Z TAFs/

A dryline and cold front will approach from the northwest over
the next few hours. Any storms along the dryline south of the Red
River should remain low-topped and weak for another hour or two,
but should increase in coverage and intensity as they encounter
better instability farther east. We have stuck with VCTS from
02-05Z in the Metroplex TAFs, but may eventually need to add a
brief TEMPO group for thunder depending on future RADAR trends.
There could also be a couple of hours of low level (non-
convective) wind shear due to decoupling winds and a 40+ kt low
level jet through 05Z.

The likely window for TS at KACT should be 04-08Z. Winds will
shift to the west with the dryline then northwest with the front
as storms exit to the southeast well before dawn Wednesday.
Northwest winds should begin to wane Wednesday afternoon as a
surface ridge moves in. Otherwise, outside of precipitation,
conditions should remain VFR.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    46  64  43  73  55 /  40   0   0   0  20
Waco                48  66  42  75  57 /  60   0   0   0  30
Paris               45  59  38  68  51 /  70   0   0   0  20
Denton              41  64  38  72  50 /  30   0   0   0  10
McKinney            44  63  39  71  52 /  40   0   0   0  20
Dallas              48  65  45  75  57 /  40   0   0   0  20
Terrell             45  63  39  72  56 /  70   0   0   0  20
Corsicana           49  66  44  75  59 /  60   0   0   0  40
Temple              48  67  42  76  58 /  40   0   0   0  30
Mineral Wells       42  65  40  77  49 /  20   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 24, 6:49 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
649 PM CST Tue Nov 24 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
649 PM CST Tue Nov 24 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance of thunderstorms across much of the region
tonight. A few thunderstorms may be strong to severe, mainly along
and east of the I-35 corridor, with damaging winds being the main
threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Low thunderstorm chances will return to the region on Friday. Severe
weather is not expected during this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 24, 7:11 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
711 PM CST Tue Nov 24 2020

TXZ102-250130-
Wise TX-
711 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 730 PM CST...

At 711 PM CST, Doppler radar was tracking a strong thunderstorm over
Paradise, or near Bridgeport, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

 Locations impacted include...
Decatur, Bridgeport, Briar, Pecan Acres, Alvord, New Fairview,
Aurora, Boyd, Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway
Bay, Newark and Lake Bridgeport.

LAT...LON 3343 9738 3299 9740 3300 9792 3343 9792
TIME...MOT...LOC 0111Z 240DEG 49KT 3318 9770

30
Special weather statement, Nov 24, 7:20 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
720 PM CST Tue Nov 24 2020

TXZ092-250145-
Cooke TX-
720 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 745 PM CST...

At 719 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Overbrook to near Forestburg. Movement was east
at 40 mph.

Half-inch hail and winds in excess of 40 mph will be possible with
these storms.

 Locations impacted include...
Gainesville, Muenster, Lindsay, Callisburg, Lake Kiowa, Ray Roberts
Park Johnson Branch and Valley View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3395 9695 3342 9694 3343 9748 3392 9748
      3383 9746 3382 9738 3388 9733 3386 9734
      3389 9731 3386 9726 3392 9721 3386 9717
      3376 9719 3372 9711 3382 9705 3385 9709
      3384 9703 3395 9700
TIME...MOT...LOC 0119Z 250DEG 35KT 3407 9714 3346 9757

30
Local storm report, Nov 24, 7:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CST TUE NOV 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND GST     3 WSW COOL              32.78N 98.06W
11/24/2020  M64 MPH          PARKER             TX   ASOS

            MINERAL WELLS ASOS REPORTS GUST TO 56 KTS.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:11 PM CSTSpecial Weather StatementFWDWise19 min
Nov 24, 7:20 PM CSTSpecial Weather StatementFWDCooke25 min
Nov 24, 7:29 PM CSTSevere Thunderstorm WarningFWDDenton, Wise46 min
Nov 24, 7:39 PM CSTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise36 min
Nov 24, 7:44 PM CSTSevere Thunderstorm WarningFWDParker, Tarrant46 min
Nov 24, 8:02 PM CSTSpecial Weather StatementFWDHood28 min
Nov 24, 8:09 PM CSTSevere Thunderstorm WarningFWDCollin, Denton, Grayson, Tarrant51 min
Nov 24, 8:24 PM CSTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant36 min
Nov 24, 8:43 PM CSTSpecial Weather StatementFWDBosque, Johnson, Somervell47 min
Nov 24, 8:52 PM CSTSevere Thunderstorm WarningFWDCollin, Denton, Fannin, Grayson, Hunt20 min
Nov 24, 8:56 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant49 min
Nov 24, 8:58 PM CSTTornado WarningFWDDallas, Tarrant18 min
Nov 24, 9:14 PM CSTSevere Thunderstorm WarningFWDDelta, Fannin, Hunt, Lamar61 min
Nov 24, 9:34 PM CSTSpecial Weather StatementFWDBosque, Ellis, Hill26 min
Nov 24, 9:47 PM CSTSpecial Weather StatementFWDHunt, Kaufman, Rockwall43 min
Nov 24, 9:59 PM CSTSpecial Weather StatementFWDHill, Navarro61 min
Nov 24, 10:25 PM CSTSpecial Weather StatementFWDBell, Coryell, Falls, McLennan65 min
Nov 24, 10:30 PM CSTSpecial Weather StatementFWDHopkins, Rains, Van Zandt45 min
Nov 24, 11:01 PM CSTSpecial Weather StatementFWDFreestone59 min
Nov 24, 11:23 PM CSTSpecial Weather StatementFWDFalls, Limestone67 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.